The hidden danger of taking too much Paracetamol

Staggered Paracetamol consumption over a period of time could lead to fatal overdose

Although Paracetamol is safe and affective in the right measures, British researchers are warning a slight overdose of cold and flu remedies containing the drug could kill.

Awareness was raised about the drugs potential danger when an inquest last month found 25-year-old fitness instructor, Donna Bishop had died earlier this year after taking a cocktail of Paracetamol containing remedies to treat her cold.

‘Staggered overdoses can occur when people have pain and repeatedly take a little more Paracetamol than they should,’ says Dr Kenneth Simpson, head of the research at Edinburgh University.

The Edinburgh research team looked at 663 patients diagnosed with liver damage from Paracetamol. 161 patients had taken a staggered overdose and were at greater risk of dying than those who had taken a single overdose.

‘The safest thing to do is monitor how much you’re taking and do not exceed eight 500mg tablets in a day,’ advises Dr Simpson.

CLICK HERE FOR MORE HEATH NEWS

Reading now

Popular